Missouri, 2025Flood and Heavy Rain in Missouri, July 15, 2025
July 15, 2025 · NWS SGF · 2 events in 1 county or zone
An isolated pulse thunderstorm moves slowly over portions o the Springfield metro causing flooding in the Fassnight Creek and Park areas. Rain in excess of an inch fell in a 15 minute period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated pulse thunderstorm moves slowly over portions o the Springfield metro causing flooding in the Fassnight Creek and Park areas. Rain in excess of an inch fell in a 15 minute period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 15, 11:34 AM CST, 2 hours 11 minutes earlier. Its key messages:
- Daily shower and thunderstorm chances through the end of the week. No severe weather expected however expect lightning and locally heavy rainfall.
- Temperatures climb back to around 90 by midweek, continuing to gradually increase into the lower 90s through the weekend. Heat index in the upper 90s to around 100 degrees from Wednesday through the weekend.
Area forecast discussion, Jul 15, 11:34 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1234 PM CDT Tue Jul 15 2025
.KEY MESSAGES...
- Daily shower and thunderstorm chances through the end of the
week. No severe weather expected however expect lightning and
locally heavy rainfall.
- Temperatures climb back to around 90 by midweek, continuing to
gradually increase into the lower 90s through the weekend.
Heat index in the upper 90s to around 100 degrees from
Wednesday through the weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 200 AM CDT Tue Jul 15 2025
Current Conditions and Synoptic Pattern: Water vapor and upper
air analysis shows an upper level vort max/shear zone from
eastern Oklahoma into southeast Missouri. A 25kt low level jet
was also in the same region with an area of showers and
thunderstorms moving northeast through western Arkansas. Latest
analysis also shows a moist airmass across the area, especially
along and south of a surface stationary front along Highway 54.
PW values range from 1.5-1.8in across this area. Satellite does
show some valley fog developing east of Springfield however
widespread cirrus moving in is making it hard to see and obs are
generally 5 miles or greater. Temps/dews where in the lower
70s.
Today through Tonight: Should see some valley/ground fog through
sunrise however incoming clouds may keep widespread dense fog
from forming and no adv planned at this time. The area of
showers and storms across western Arkansas will likely move up
into south central Missouri this morning given a weak cap and
lift present. Additional scattered showers and storms look to
form through the afternoon, mainly east of Highway 65. While
moisture is high, 0-3km theta-e diffs look to remain low (less
than 20C) therefore the main hazards will be lightning and
locally heavy rainfall. The 00z HREF QPF LPMM shows highly
localized pockets of 1-2 inches of rainfall today along and
south of I-44. Cloud cover will likely keep high temps below
average, in the middle to upper 80s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 200 AM CDT Tue Jul 15 2025
Precip Chances through the end of the week and weekend:
Additional shortwave energy slides through the area Wednesday
with afternoon and evening precip chances however weaker lift
could keep chances less than 30 percent. A surface front will
drop south into the area Thursday and sufficient lift from
passing shortwave energy could give us slightly higher precip
chances (currently at 40-50%). These higher chances may linger
across the eastern ozarks Friday however a pattern shift looks
to occur by the weekend with increasing mid level heights/temps
as a summertime high pressure cell develops south of the area.
This should limit precip chances over the weekend to mainly the
far eastern ozarks however we will have to see exactly how far
north the upper high develops/expands.
Increasing temps and heat indicies through the weekend: Given
the clouds/precip chances Wed-Fri, high temps will likely remain
around average (a degree or two either side of 90). The surface
vegetation is fairly green/moist for this time of year
therefore dewpoints in the lower 70s seem plausible which would
lead to heat index values reaching the upper 90s to around 100.
Mean 850mb temps look to climb into the 20-24C range over the
weekend and into next week. Local climo studies suggest that
median high temps with clear/partly cloudy skies would be in the
lower 90s. The increase in temps combined with dews around 70
should allow for heat index values around 100 to potentially 105
degrees depending on afternoon mixing. Latest Heat Risk
forecasts keep the area into the minor to moderate range through
Friday with widespread moderate to localized major areas by late
in the weekend. This level of heat will affect most individuals
sensitive to heat, especially those without effective cooling
and/or adequate hydration.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1232 PM CDT Tue Jul 15 2025
Isolated to scattered showers and thunderstorms will continue
this afternoon and early evening. Expect similar conditions
during the day Wednesday. Look for VFR conditions when not in
showers or storms.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Burchfield
LONG TERM...Burchfield
AVIATION...Titus
Hazardous weather outlook, Jul 15, 1:30 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
230 PM CDT Tue Jul 15 2025
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
230 PM CDT Tue Jul 15 2025
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Elevated lightning risk.
Limited excessive rainfall risk
DISCUSSION...
Scattered shower and thunderstorm chances today, mainly south of
Interstate 44 and east of Highway 65. While severe weather is
not expected, lightning and locally heavy rainfall will be
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Daily afternoon shower and thunderstorm chances through the
end of the week. While severe weather is not expected, lightning
and locally heavy rainfall will be possible.
Temperatures climb back to around 90 by midweek, continuing to
gradually increase into the lower 90s through the weekend. Heat
index values will gradually increase this week, reaching the
100-105 degree this weekend into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
Heavy Rain, Greene
- When
- July 15, 1:45 PM CST to 2:00 PM CST
- Where
- Greene County, 1.77 mi SW of Sgf Downtown Arpt
- Reported by
- Utility Company
- Coordinates
- 37.200, -93.250
City Utilities rain gauge BGHM7 at Bingham Elementary School measured 1.02 inches of rain in the 15 minutes between 145pm and 200pm local time.
Flood, Greene
- When
- July 15, 1:51 PM CST to 5:27 PM CST
- Where
- Greene County, 0.69 mi S of Springfield to 0.73 mi S of Springfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -93.300
Fassnight Creek at Grant and Meadowmere Streets were flooded along with Fassnight Park.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15 to 19, 20259 deaths · 5 events
- Flash Flooding and Flooding in Virginia, July 15, 2025$5.0 million · 57 events
- Wildfire in Utah, July 15 to 20, 2025$1.0 million · 1 event
- Flood in Florida, July 15, 2025$300,000 · 1 event
- Flash Flooding and Damaging Wind in North Carolina, July 15, 2025$84,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in South Dakota, July 15, 20251.25 in hail · 28 events
- Flash Flood and Damaging Winds in Idaho, July 15, 2025$6,000 · 68 kt wind · 20 events
- Damaging Winds and Lightning Strike in North Carolina, July 15, 2025$22,000 · 50 kt wind · 4 events
- Tornado and Hail in Nebraska, July 15, 2025$15,000 · EF0 · 10 events
- Heat in Louisiana, July 15 to 17, 202517 events
- Flash Flooding and Lightning Strikes in Arizona, July 15, 2025$15,000 · 8 events
- Damaging Winds in Georgia, July 15, 2025$17,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281713, 1281712.